Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    8
  • comments
    7
  • views
    2830

Claravis Day 19

Silentcal

451 views

Sigh. I guess the IB isn't entirely over. I'm getting some new acne on my neck and a couple new ones on my chin. I never get acne on my neck and I'm surprised any more acne could fit in such a small freaking area on my chin. This is a stupid complaint, but I'm almost envious of people whose acne is spread out. I get like 10 papules all within 2 inches of each other. Not only does it look freaking awful, but it is painful. It's painful to eat, yawn or talk.

Also, I've cut back drastically on the gym. Normally I go 6 days a week and do cardio and lift for an hour and a half. I've essentially given up on cardio, I lift light weights for about 40 minutes, and I only go every other day. I don't think I can keep that up. Going to the gym is a real release for me and I need it in my life, but I almost always seem to get acne as a result. I've been cutting back because I had a couple engagements this week I didn't want to look completely awful for. I don't have any next week or the week after, so I'll probably pick up my routine this weekend.

I've attached a picture I took this morning when I woke up. I know I'm still early into the treatment, but I will admit this is pretty depressing. My acne is worse than it's been in a while and while I tried to pick a month with minimal obligations, things keep creeping up on me forcing me to go out into the world. Ideally I wanted to stay at home (aside from work) for the entire first month. I'd read stories of people who didn't get the IB, but I knew that would never happen for me. I didn't start getting acne until about four years ago and it's been getting progressively worse. I'm lucky in some areas of life, but chin acne isn't one of them. I knew the IB would be rough and it looks like I was right. I've already gone in twice for cortisone injections, I can't bring myself to go in a third time before my 1 month derm appointment which isn't until the end of the month.

You can see the remnants of the acne I had on my upper lips. I mentioned it in previous blog entries. It was extremely painful. I've never had acne there my entire life. I went in to get them injected. The Derm said it was likely a mix of the Claravis and lip balm. I guess that means I have to be careful applying the lip balm because if I get too much on my skin it will clog pores. Anyway, they have all "healed" but the flesh is still a bit discolored.

[Edit] I know the acne doesn't look too awful in this picture, but believe me it is much worse when you look at it in person. On the left side there are a bunch of smaller red actives. There are probably 5-6 all within a half inch of each other. Clustering seems to be a thing on Accutane, whereas that was never really an issue for me. Also, the other ones don't look as bad, but consider than I had them injected with cortisone last week. That's what they look like 7-8 days after an injection, you can imagine what they looked like when I had them injected. I know everyone on this site tends to think their acne is the worst and I do understand that there are a lot of people out there who have it far, far worse than I do, but relatively speaking I can only compare my acne now to my previous experience with my own acne. I can safely say I'm still going through the worst breakout I've ever had.



2 Comments


Hi there, I just wanted to give you am encouraging word. I am an RN that works at a derms office and I have seen a lot of people who experience the same thing as you. They all say it gets worse before better. If it makes you feel better i too struggle with hormonal acne. My skin has always been flawless until a few years back when I turned 22. My jawline exploded! Ppl at the derm office used to comment on how beautiful my skin was, well needless to say I am now waiting to start accutane. At least you are a boy and could get your meds right away. I am still in my 30 day waiting period which is frustrating!! I hate having ppl come in the office everyday and they are looking at my skin like whoa what's going on girl! Lol anyway I know how you feel and it will get better! I am saying some prayers for you that your skin begins to heal quickly! God bless!!!

Share this comment


Link to comment

Val, thanks for the well wishes. Any reinforcement helps. This is one of those drugs where you have no option but to take the long view. I imagine my acne will get even worse than it is right now in the next few weeks or maybe even months. :( But I already stepped off the ledge and decided to start taking accurante. I can't give up now. I'm 3 weeks in to a 20 week course. I just have to stick it out at this point.

Loz, sorry to hear that. I hope it doesn't get that bad for you. I've ready various reviews. For some people it started instantly, for some people they began to clear up at the end of month two, some people cleared up at the end of the treatment and unfortunately it didn't work at all for some people. Seeing as you and I aren't part of the first group, I at least hope we're part of the second.

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×